MAUDE Adverse Event Report: ATOS MEDICAL AB PROVOX ACTIVALVE LIGHT 6 MM; VOICE PROSTHESIS

ATOS MEDICAL AB PROVOX ACTIVALVE LIGHT 6 MM; VOICE PROSTHESIS
Catalog Number 7151
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the investigation shows that the safety strap is intact and the silicone material of the housing has been stressed close to the esophagus flange at the hinge side.The flat surface of the entrance opening of the loading tube is deformed and a have a dome shape compared to an undamaged tube.The fact that the valve flap is dislodged from the blue ring is most likely a result from a non-forward folding of the voice prosthesis esophagus flange.These observations indicate that abnormal stress has been applied to material and components.Conclusion/action: it is very unlikely that the insertion is performed according to the ifu based on the observations above.The clinician should be instructed to follow the ifu to secure a proper handling when inserting the activalve.Trend analysis: trend for this issue is judged as stabile.A more extensive analysis is done twice a year for the management review.Corrective and preventive action: no product fault, no reason for corrective or preventive actions.Patient risk associated with this complaint is considered negligible based on the fact that all parts were returned.
 
Event or Problem Description
This is the information that was received from the atos medical local representative: when the doctor inserted the activalve with the patient, the entire blue inside (including the valve) let loose and fell.The doctor could reach for it with a tweezer, before it had a chance to fell into the patient lungs.Our product specialist was there and watched the insertion and everything was done according the ifu.They had to make a ct scan and mri, to check where his previous voice prosthesis was (probably swallowed it), so they could immediately check if really nothing fell into the lungs.After this another activalve was placed and there were no problems.Device has been returned and investigated.(b)(6) 2017.

Brand Name
PROVOX ACTIVALVE LIGHT 6 MM
Common Device Name
VOICE PROSTHESIS
Manufacturer (Section D)
ATOS MEDICAL AB
kraftgatan 8
horby, SE-24 222
SW  SE-24222
MDR Report Key6416662
Report Number8032044-2017-00002
Device Sequence Number37026
Product Code EWL
UDI-Device Identifier07331791000539
UDI-Public7331791000539
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K092593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue Number7151
Device Lot Number1608166
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2017
Device Age6 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2017
Initial Report FDA Received Date03/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1